The Lupus Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
646 Posts
Discussion Starter #1
Hi again folks,

Well, since starting Pred over a month ago it seems my honeymoon period with it is coming to an end :(

I started off on 15mg per day ad stayed on this for 2 weeks. Then went to 12.5mg per day for 5 days. To 10mg per day for 5 days. And up to this point I was fine. Still had the night sweats but joint pain and fatigue were at a minimum. But since last friday I have been on 7.5mg and slowly the joint pains, chest pains, back pains and fatigue have reared their ugly heads!!! Oh, and my vision is really quite bad. I can't explain what its like but it seems a little difficult when trying to re-focus!

I'm going to stay on the 7.5mg until I see my rhumy again in June so am hoping that slowly the pred kicks in again. I really don't want to go up a dose - but wow, the pain free days were good :)

Oh well...............
 

·
Moderator
Joined
·
4,435 Posts
HIya.. could just have been done a bit quickly for your body to adjust after each reduction.. it is a good idea to stay on that dosage now until you see your Rheumy... it has taken me months to get to 4.5mgs and hurt quite badly on occasion when I reduce... sometimes takes a week or so to settle after a reduction, so five days could just be too quick for you. Some people are fine doing it like that...guess it is trial and error!!
 

·
Registered
Joined
·
41 Posts
Hi yes I agree with Claire that maybe you reduced the dose a bit too quickly. I was told by a doctor that prednisolone must be reduced very slowly and gradually to allow the body time to adapt.

How wonderful to be free from pain even for a short time.

Good luck.

Jen :)
 

·
Registered
Joined
·
467 Posts
not to sound like a broken record but slow take down is the way to go.
predinsone withdrawl is just as bad as lupus itself if its not done slowly. i came down to fast and i was absolutely miserable, at least thats how it was for me. i also won't take it again.
hope you start feeling better soon.

hugs and kisses
 

·
Administrator
Joined
·
10,179 Posts
Sometimes as we wean off the prednisone we hit a point where we rebound for a bit. Give it some time at this dose and see if your body adjusts. If it doesn't and things start to escalate then you should contact your doctor to see what he advises.

Take care,
Lazylegs
 

·
Registered
Joined
·
646 Posts
Discussion Starter #6
I was thinking the same thing. From being on 15mg for 2 weeks, then tappering down at 5 day intervals seemed a touch odd to me. But then I thought maybe it's because the dosage was quite low my rhumy felt it would be better that way.

I'm going to wait a week or so and see if the 7.5mg kicks in. If not will pop in to see my GP. Who no doubt will roll his eyes when I walk through his door!!!!
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
I am glad to hear that you had some painfree days to enjoy. It is hard when you only get a few to enjoy. Maybe they will up you again to the dose that made you feel good for awhile longer then try to lower it again laster. I am sorry that the honeymoon is over but at some point the honeymoon always end just remember that. I hope you find a helpful level that you and your doctor can live with. I hope you feel good again soon.
 
1 - 7 of 7 Posts
Top